Alert archive / Ohio / Tornado Warnings in 2013
Tornado Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 12, 2013, 8:59 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 8:59 PM EDT (00:59 UTC)
- Expired
- Jun 12, 2013, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
774
WFUS53 KIWX 130059
TORIWX
OHC039-051-069-171-130145-
/O.NEW.KIWX.TO.W.0006.130613T0059Z-130613T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
SOUTHERN FULTON COUNTY IN NORTHWEST OHIO...
NORTHERN HENRY COUNTY IN NORTHWEST OHIO...
SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...
* UNTIL 945 PM EDT
* AT 856 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR STRYKER...AND MOVING EAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO...QUARTER SIZE HAIL AND 70 MPH WIND
GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
STRYKER AROUND 905 PM EDT.
ARCHBOLD AROUND 915 PM EDT.
NAPOLEON AROUND 940 PM EDT.
LIBERTY CENTER AROUND 945 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE EVANSPORT...RIDGEVILLE
CORNERS...PETTISVILLE...GERALD...TEXAS AND COLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.
&&
LAT...LON 4132 8387 4128 8402 4136 8437 4144 8458
4157 8455 4154 8388
TIME...MOT...LOC 0059Z 281DEG 24KT 4151 8446
TORNADO...RADAR INDICATED
HAIL...1.00IN
WIND...70 MPH
$$2 follow-up statements
853
WWUS53 KIWX 130122
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EDT WED JUN 12 2013
OHC171-130132-
/O.CAN.KIWX.TO.W.0006.000000T0000Z-130613T0145Z/
WILLIAMS OH-
922 PM EDT WED JUN 12 2013
...THE TORNADO WARNING FOR SOUTHEASTERN WILLIAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4132 8387 4128 8402 4137 8430 4142 8435
4143 8436 4143 8433 4151 8433 4151 8437
4156 8438 4154 8388
TIME...MOT...LOC 0122Z 281DEG 24KT 4147 8426
$$
OHC039-051-069-130145-
/O.CON.KIWX.TO.W.0006.000000T0000Z-130613T0145Z/
HENRY OH-DEFIANCE OH-FULTON OH-
922 PM EDT WED JUN 12 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN FULTON...
NORTHEASTERN DEFIANCE AND NORTHERN HENRY COUNTIES UNTIL 945 PM EDT...
AT 920 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ARCHBOLD...AND MOVING EAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
NAPOLEON AROUND 940 PM EDT.
LIBERTY CENTER AROUND 945 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GERALD...TEXAS AND COLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4132 8387 4128 8402 4137 8430 4142 8435
4143 8436 4143 8433 4151 8433 4151 8437
4156 8438 4154 8388
TIME...MOT...LOC 0122Z 281DEG 24KT 4147 8426
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$999
WWUS53 KIWX 130131
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT WED JUN 12 2013
OHC039-051-069-130141-
/O.CAN.KIWX.TO.W.0006.000000T0000Z-130613T0145Z/
HENRY OH-DEFIANCE OH-FULTON OH-
931 PM EDT WED JUN 12 2013
...THE TORNADO WARNING FOR SOUTHERN FULTON...NORTHEASTERN DEFIANCE
AND NORTHERN HENRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM EDT.
LAT...LON 4132 8387 4128 8402 4137 8430 4142 8435
4143 8436 4143 8433 4151 8433 4151 8437
4156 8438 4154 8388
TIME...MOT...LOC 0131Z 281DEG 24KT 4142 8419
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 12, 7:27 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 12, 7:27 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT WED JUN 12 2013
.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013
A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013
SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013
FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.
UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.
THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED
AT 710 PM EDT WED JUN 12 2013
A CLUSTER OF STORMS WERE DEVELOPING UPSTREAM ALONG A WEAK FRONT
WITH A FRONTOGENETIC SCENARIO GIVEN MARINE BOUNDARY/OLD FRONT TO
THE NORTH/NORTHEAST AND THETA E FLUX INCREASING TO THE SOUTHWEST.
THE APPROACH OF A SHORT WAVE WILL PROVIDE A VOLATILE SITUATION
WITH AN EVENTUAL DERECHO FORMING THIS EVENING. EXPECT WIND GUSTS
AT THE TERMINALS OF 45 TO 55 KNOTS...ALTHOUGH DEPENDING ON QLCS
SYSTEM ORGANIZATION...VELOCITIES COULD EXCEED 70 KNOTS. MORE
STORMS SHOULD CONTINUE TO FORM AS THE SFC LOW APPROACHES. THE
SEVERE WIND THREAT SHOULD DIMINISH BY 06Z...WITH RAIN/STORMS
ENDING BY 14Z AS SUBSIDENCE INCREASES BEHIND THE UPPER LEVEL TROF.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ003>009-
012>018-020-022>027-032>034.
BEACH HAZARDS STATEMENT FROM 4 AM CDT THURSDAY THROUGH FRIDAY
MORNING FOR INZ003.
MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ077>081.
BEACH HAZARDS STATEMENT FROM 5 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR MIZ077.
OH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
LMZ043-046.
&&
SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...SKIPPER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 12, 1:25 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 125 PM EDT WED JUN 12 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-131730- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING. DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-131730- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING. DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF FLASH FLOODING TONIGHT. DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131730- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 125 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE- THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY EVENING...POSSIBLY PERSISTING INTO FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 12, 8:00 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD CULVER 41.22N 86.42W
06/12/2013 MARSHALL IN EMERGENCY MNGR
&&
CEOLocal storm report, Jun 12, 8:04 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM WALL CLOUD 6 W ROCHESTER 41.06N 86.33W
06/12/2013 FULTON IN TRAINED SPOTTER
&&
KGSpecial weather statement, Jun 12, 8:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 PM EDT WED JUN 12 2013
MIZ080-081-130100-
BRANCH MI-HILLSDALE MI-
825 PM EDT WED JUN 12 2013
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLDWATER...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
QUINCY...
LITCHFIELD...
JONESVILLE...
MARBLE LAKE...
SOUTH BUTLER AND LONG LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4187 8446 4183 8498 4199 8511 4207 8502
4207 8461 4208 8461 4208 8454
TIME...MOT...LOC 0025Z 247DEG 29KT 4194 8497Local storm report, Jun 12, 8:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL COLDWATER 41.94N 85.00W
06/12/2013 M1.00 INCH BRANCH MI TRAINED SPOTTER
&&
CEOLocal storm report, Jun 12, 8:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FUNNEL CLOUD CHURUBUSCO 41.23N 85.32W
06/12/2013 WHITLEY IN TRAINED SPOTTER
ROTATING WALL CLOUD WITH FUNNEL CLOUD NEAR CHURBUSCO
&&
KGLocal storm report, Jun 12, 8:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 2 SW KINGSBURY 41.50N 86.73W
06/12/2013 M60 MPH LA PORTE IN TRAINED SPOTTER
60MPH WIND GUST NEAR 39 AND HWY 6
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:19 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
| Jun 12, 8:49 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 41 min |
| Jun 12, 11:02 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 43 min |
| Jun 12, 11:06 PM EDT | Tornado Warning | IWX | Van Wert | 24 min |
| Jun 12, 11:27 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 63 min |
| Jun 13, 12:18 AM EDT | Flash Flood Warning | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 6 hr |
Nearby
Tornado Warnings in Ohio, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.